Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

August 19, 2021Chickasaw County, Mississippi

NWS Memphis, TN issued this special weather statement at Aug 19, 2021, 3:42 PM CDT for Chickasaw County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 3:42 PM CDT (20:42 UTC)
Expired
Aug 19, 2021, 4:15 PM CDT
In force
33 min
Issued by
NWS Memphis, TN
Hail
0.00 in
Wind
30

County Chickasaw County, MS

The radar

The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS84 KMEG 192042
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
342 PM CDT Thu Aug 19 2021
 
MSZ023-192115-
Chickasaw MS-
342 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of central Chickasaw
County through 415 PM CDT...

At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Houston, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Houston, Trebloc, McCondy, Anchor and Buena Vista. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3395 8905 3399 8878 3381 8877 3381 8904
TIME...MOT...LOC 2042Z 265DEG 21KT 3390 8894 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:51 PM CDT, 51 minutes earlier.

Area forecast discussion, Aug 19, 2:51 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
251 PM CDT Thu Aug 19 2021

.DISCUSSION...

Skies remain mostly clouds across the Mid-South this afternoon
with temperatures mainly in the 80s to around 90 degrees.
Scattered showers and thunderstorms continue to move across the
region this afternoon.

Additional showers and thunderstorms have developed to our west
over portions of northern Louisiana, northeast Texas and eastern
Oklahoma. Some of this activity will move into the Mid-South this
evening. In addition, some patchy areas of fog are possible across
portions of west Tennessee overnight. Temperatures will remain on
the warm side with lows Friday morning in the low to mid 70s.
Another round of showers and thunderstorms is expected to start
Friday morning and continue through the afternoon hours.
Temperatures will be similar to today with highs in the mid to
upper 80s. Scattered showers and thunderstorms will be possible
Friday night mainly during the overnight hours.

Saturday will see another round of showers and thunderstorms will
the best chance of rain expected over the eastern half of the
Mid-South. Temperatures will be a little warmer with highs in the
upper 80s to lower 90s. With the warmer temperatures, heat index
values may exceed 105 degrees over western sections of the region.
Scattered thunderstorms will continue into Saturday night and
Sunday. Temperatures will be a little warmer on Sunday so heat
index value may reach 105 or higher over more of the region.

By Sunday night, the chance of rain will diminish with only
scattered afternoon thunderstorms expected for Monday through
Wednesday. Temperatures will remain on the hot side during this
period with some locations having heat index values exceed 110
degrees.

On Wednesday night, a cold front will move into northern sections
of the Mid-South and remain over the region next Thursday. The
front will bring more showers and thunderstorms during this
period.

ARS

&&

.AVIATION...

Expect showers and storms to continue throughout the TAF period.
Periods of VFR conditions can be expected, but MVFR to IFR
conditions will be possible where storms occur. Winds should
remain in the 5 to 10 knot range. Patchy fog is possible later on
tonight as well. We will continue the unsettled weather into the
daytime hours on Friday as well.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 19, 4:11 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
411 AM CDT Thu Aug 19 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-201100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
411 AM CDT Thu Aug 19 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong storms are possible across the Mid-South this
afternoon. The strongest storms will be capable of producing
gusty winds. Locally heavy rainfall may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Numerous showers and thunderstorms will continue to pose a threat
for locally heavy rainfall Friday and Saturday.

Hot and humid conditions will return this weekend into early next
week with heat indices approaching 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

MJ

In the hours before

Special weather statement, Aug 19, 3:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
342 PM CDT Thu Aug 19 2021

MSZ023-192115-
Chickasaw MS-
342 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of central Chickasaw
County through 415 PM CDT...

At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Houston, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Houston, Trebloc, McCondy, Anchor and Buena Vista.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3395 8905 3399 8878 3381 8877 3381 8904
TIME...MOT...LOC 2042Z 265DEG 21KT 3390 8894

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:32 PM CDTSpecial Weather StatementMEGMonroe28 min
Aug 19, 5:17 PM CDTAreal Flood AdvisoryMEGChickasaw, Itawamba, Lee, Monroe3 hr
Aug 19, 5:43 PM CDTAreal Flood AdvisoryMEGItawamba, Lee, Prentiss, Tishomingo34 min
Aug 19, 6:17 PM CDTFlash Flood WarningMEGItawamba, Lee, Prentiss, Tishomingo41 min
Aug 19, 6:42 PM CDTAreal Flood AdvisoryMEGPanola3 hr
Aug 19, 6:58 PM CDTAreal Flood AdvisoryMEGItawamba, Lee, Prentiss, Tishomingo107 min
Aug 19, 6:10 PM CDTAreal Flood AdvisoryMEGShelby16 min
Aug 19, 6:26 PM CDTFlash Flood WarningMEGShelby100 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.